MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. META HUMERAL STEM SIZE 2 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. META HUMERAL STEM SIZE 2 S; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number STEM-0990-100-002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an aetos surgery for a right rotator cuff repair, the greater tuberosity fracture during surgery.This was treated with a cerclage fixation.Current health status of patient is unknown.No further complications were reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that, per complaint details, the right greater tuberosity fractured during an aetos reverse shoulder surgery for a rotator cuff repair in a 81-year-old female patient and required cerclage fixation.It is documented within the electronic case report forms that the moderately severe, non-serious adverse event was possibly related to the study device but definitely related to the procedure and required an intraoperative intervention with a recovered/resolved outcome as of the discharge date ((b)(6) 2024).As of the date of this medical investigation, no further documentation has been provided.Although the electronic case report forms indicate there is no relevant medical history, the patient¿s age and previous right rotator cuff repair cannot be dismissed as potential contributing factors to the reported event.The definitive clinical root cause cannot be concluded based on the information provided within the electronic case report forms.The current patient status is unknown, but per the electronic case report forms, the patient was discharged to a short-term convalescent care center, then reported as recovered/resolved as of the discharge date ((b)(6) 2024).Further impact cannot be determined based on the information provided.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for aetos shoulder system revealed that intraoperative bone perforation or fracture may occur, particularly in the presence of poor bone stock caused by osteoporosis, bone defects from previous surgery, bone resorption, or while inserting the device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, patient condition and/or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
META HUMERAL STEM SIZE 2 S
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20152384
Report Number3002788818-2024-00096
Device Sequence Number19902352
Product Code KWT
UDI-Device Identifier00885556814222
UDI-Public885556814222
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTEM-0990-100-002
Device Lot Number700003664A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GBP-0990-501-2 / GLENOID BASEPLATE ECCENTRIC.; GLS0990-506-3800C / 38MM GLENOSPHERE CONCENTRIC.; LNR-0990-200-380S / 38MM REVERSE LINER +0 S.
Patient Age81 YR
Patient SexFemale
Patient Weight69 KG